Ohio, 2004Damaging Wind in Ohio, June 14, 2004
June 14, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 4:50 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 14, 4:50 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 14 2004
DISCUSSION...
IN SHORT-TERM, HAVE INCLUDED FLOOD WATCH FOR THE ENTIRE UPPER OHIO
VALLEY ALONG WITH THE SEVERE THUNDERSTORM WATCH UNTIL FOR MOST
COUNTIES NORTH OF INTERSTATE 70 UNTIL 11 PM. HAVE TO MONITOR STORMS
MOVING NORTHEASTWARD OUT OF WEST VIRGINIA BESIDES LINEAR MESOSCALE
CONVECTIVE SYSTEM/ SQUALL LINE/ THUNDERSTORMS. SO PRIME THREATS NOW
DAMAGING WIND AND FLOODING RAIN. ...GIORDANO
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 11 PM FOR MDZ001.
OH...FLOOD WATCH UNTIL 11 PM
FOR OHZ039>041-048>050-057>059-068-069
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR OHC013-019-029-031-059-067-081-119-157-
PA....FLOOD WATCH UNTIL 11 PM
FOR PAZ007>009-013>016-020>023-029>032.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR PAC003-005-007-019-031-053-063-
065-073-085-121-125-129.
WV...FLOOD WATCH UNTIL 11 PM
FOR WVZ001>004-012-021>023-041.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR WVC009-029-069Hazardous weather outlook, Jun 14, 1:00 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT MON JUN 14 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150920-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
520 AM EDT MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND
EARLY TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS
DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE...AS IS SHORT PERIODS OF
FREQUENT CLOUD TO GROUND LIGHTNING.
NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS
FROM INDIANA AND WESTERN OHIO TO BEGIN MOVING ACROSS EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA AND WESTERN
MARYLAND THIS EVENING...BETWEEN 6 PM AND 10 PM.
ANOTHER IMPORTANT CONCERN IS HEAVY RAIN. NOAA NATIONAL WEATHER
SERVICE SAYS LOCATIONS GETTING MORE THAN 2 INCHES IN A COUPLE HOURS
MAY HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL
STREAMS.
.DAYS TWO THROUGH SEVEN...
FOR DAY TWO...NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
15
In the hours before
Special weather statement, Jun 14, 3:16 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT MON JUN 14 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-160000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
416 PM EDT MON JUN 14 2004
...SEVERE WEATHER OUTLOOK UPDATE...
NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY EARLY TONIGHT. NOAA
NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS DAMAGING WIND.
LARGE HAIL IS ALSO POSSIBLE...AS ARE SHORT PERIODS OF FREQUENT CLOUD
TO GROUND LIGHTNING. NOAA NATIONAL WEATHER SERVICE SAYS LOCATIONS
GETTING MORE THAN 1.5 INCHES OF RAIN TONIGHT CAN HAVE FLOODING
DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS.
NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS
TO BEGIN MOVING THROUGH THE UPPER OHIO VALLEY ABOUT 7 PM.
THE STORMS CAN HIT PLACES LIKE COSHOCTON...ZANESVILLE...NEW
PHILADELPHIA AND LISBON OHIO...AND MERCER AND FRANKLIN
PENNSYLVANIA...BETWEEN 7 AND 8 PM. NOAA NATIONAL WEATHER SERVICE
EXPECTS PLACES LIKE CAMBRIDGE AND CALDWELL OHIO...WHEELING WEST
VIRGINIA AND PITTSBURGH PENNSYLVANIA...CAN GET STORMS BETWEEN 8 AND 9
PM. THE STORMS CAN HIT MORGANTOWN WEST VIRGINIA AND LATROBE AND
DUBOIS PENNSYLVANIA BETWEEN 9 AND 10 PM. PLACES LIKE UNIONTOWN
PENNSYLVANIA...PARSONS WEST VIRGINIA...AND OAKLAND MARYLAND CAN GET
STORMS BETWEEN 10 AND 11 PM.
NOAA NATIONAL WEATHER SERVICE SAYS WHEN THUNDERSTORMS THREATEN...TAKE
SHELTER IN A STRONG BUILDING. WHEN TRAVELING...AVOID FLOODED ROADS.
THE MUDDY WATER CAN BE DEEPER THAN YOU THINK. STAY TUNED FOR UPDATES
FROM NOAA NATIONAL WEATHER SERVICE.
Special weather statement, Jun 14, 4:17 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT MON JUN 14 2004
OHZ039>041-048-PAZ013-142307-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-LAWRENCE PA-TUSCARAWAS OH-
517 PM EDT MON JUN 14 2004
...LINE OF INTENSE THUNDERSTORMS APPROACHING...
A LINE OF INTENSE THUNDERSTORMS CONTINUE TO MOVE RAPIDLY EASTWARD
ACROSS PARTS OF OHIO. THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
WINDS...INCLUDING TREES AND POWERLINES DOWN FROM HIGH WIND GUSTS. IN
ADDITION TO STRONG WINDS...THE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. STREET FLOODING IS
LIKELY IN URBAN AREAS.
THE THUNDERSTORMS WILL BE ALONG A LINE FROM STRASBURG...TO
MALVERN...TO SALEM BY APPROXIMATELY 630 PM EDT.
THE LINE OF STORMS WILL LIKELY CONTINUE TO PRODUCE SEVERE WEATHER AS
IT MOVES EASTWARD. RESIDENTS ARE ADVISED TO PAY ATTENTION TO QUICKLY
CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS.
Special weather statement, Jun 14, 5:07 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT MON JUN 14 2004
OHZ041-PAZ007-013-142259-
COLUMBIANA OH-LAWRENCE PA-MERCER PA-
607 PM EDT MON JUN 14 2004
...LINE OF INTENSE THUNDERSTORMS APPROACHING...
A LINE OF INTENSE THUNDERSTORMS CONTINUE TO MOVE RAPIDLY EASTWARD
ACROSS EASTERN OHIO. THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
WINDS...INCLUDING TREES AND POWERLINES DOWN FROM HIGH WIND GUSTS. IN
ADDITION TO STRONG WINDS...THE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. STREET FLOODING IS
LIKELY IN URBAN AREAS.
THE THUNDERSTORMS WILL BE ALONG A LINE FROM HAVERSTON TO COLUMBIANA
TO NEW WILMINGTON TO NEAR MERCER BY 7PM EDT.
THE LINE OF STORMS WILL LIKELY CONTINUE TO PRODUCE SEVERE WEATHER AS
IT MOVES EASTWARD. RESIDENTS ARE ADVISED TO PAY ATTENTION TO QUICKLY
CHANGING WEATHER CONDITIONS AND POSSIBLE WARN
Local storm report, Jun 14, 6:20 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 8 N COSHOCTON 40.38N 81.85W
06/14/2004 2.50 INCH COSHOCTON OH AMATEUR RADIO
AND TREES DOWN.
0710 PM HAIL GREENVILLE 41.41N 80.38W
06/14/2004 1.00 INCH MERCER PA LAW ENFORCEMENT
0705 PM TSTM WND DMG SHARPSVILLE 41.26N 80.48W
06/14/2004 MERCER PA LAW ENFORCEMENT
TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 6:22 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
722 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG NEW WILMINGTON 41.12N 80.33W
06/14/2004 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0645 PM TSTM WND DMG VOLANT 41.11N 80.26W
06/14/2004 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 6:38 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
06/14/2004 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
0726 PM TSTM WND DMG POLK 41.37N 79.93W
06/14/2004 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
&&
AWIPSUSRThunderstorm Wind, Jefferson
- When
- June 14, 6:41 PM EST
- Where
- Jefferson County, Steubenville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.367, -80.617
60 mph wind gust in Steubenville. Trees down in Steubenville and Wintersville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 14, 2004$547,000 · 61 kt wind · 29 events
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Flash Flood and Flood in Ohio, June 14 to 15, 2004$1.2 million · 2 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404141.